Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 26, 2000, 4:19 PM CST for Hancock County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 4:19 PM CST (22:19 UTC)
- Expired
- Mar 26, 2000, 5:00 PM CST
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hancock County, IL
The radar
The Lincoln radar (KILX), 170 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:53 PM CST | Hail 0.75 | Plymouth, IL | |
| Mar 26, 4:55 PM CST | Hail 0.75 | Lima, IL | Storm spotters reported 3/4 inch hail covering the ground just southeast of Lima. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 262220 SVRMLI ILC067-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 419 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 500 PM CST * AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES SOUTHWEST OF TIOGA...OR 4 MILES EAST OF CANTON MISSOURI...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... TIOGA BY 425 PM CST. STILLWELL BY 435 PM CST. BOWEN BY 445 PM CST. PLYMOUTHQ BY 455 PM CST. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO 1 INCH IN DIAMETER. IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER IMMEDIATELY. LAT...LON 4018 9164 4001 9155 4021 9090 4037 9097 CROSBIE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:11 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 26, 3:11 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 PM CST SUN MAR 26 2000 FAST-PACED SPRING WEATHER CONTINUES. COLD FRONT IS PLOWING EAST AT 40 KNOTS THROUGH IOWA THIS AFTERNOON AND SHOULD REACH THE MISSISSIPPI RIVER BY 01Z. PRECIP NORTH OF I-80 IS AHEAD OF THE FRONT AND ELEVATED. SHOWERS AND WIND GUSTS OVER 40 MPH LIKELY...BUT THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET. STORMS IN NORTHERN MISSOURI ARE TAPPING INTO LOW-LEVEL MOISTURE DUE TO STRONG CONVERGENCE ALONG THE FRONT. LARGE HAIL ALREADY REPORTED WITH THESE STORMS AND WOULD SLSO EXPECT STRONG WINDS GIVEN THE SPEED OF THE FRONT AND CONVECTION ALONG IT. FRONT RIPS THROUGH TONIGHT AND THE NEXT PROBLEM WILL BE STRONG WINDS IN THE TIGHT GRADIENT BEHIND THE FRONT. STRONG SUBSIDENCE BEHIND THE UPPER WAVE...COMBINED WITH THE STRENGTHENING SURFACE GRADIENT SHOULD KEEP WINDS NEAR OR JUST ABOVE ADVISORY CRITERIA. AFTER COORDINATION WITH DMX AND ARX...WILL ISSUE WIND ADVISORY FOR THIS EVENING FOR AREAS ALONG AND JUST SOUTH OF HIGHWAY 20. AFTER TONIGHT WE HAVE TO WORRY ABOUT WRAP-AROUND PRECIP WITH A SHORT WAVE DROPPING DOWN LATE MONDAY AND MONDAY NIGHT. WILL INTRODUCE LOW POPS NORTHERN AND EASTERN GROUPS. 850 FCST TEMPS ARE JUST BELOW FREEZING SO COULD SEE A FEW FLAKES MIXED IN. WILL HOLD OFF ON MENTIONING THIS UNTIL CONFIDENCE IN PRECIP IS HIGHER. THINGS FINALLY START TO CLEAR OUT A BIT TUES[DAY NIGHT AND WEDNESDAY...BUT THEN THE NEXT WAVE TARGETS THE MID MISSISSIPPI VALLEY LATE WEDNESDAY AND THURSDAY. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Special weather statement, Mar 26, 1:47 PM CST, 2 hours 32 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-270145- SIGNIFICANT WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 147 PM CST SUN MAR 26 2000 A COLD FRONT CURRENTLY LOCATED ACROSS NORTHWEST IOWA WILL CONTINUE TO MOVE SOUTHEAST INTO CENTRAL AND EASTERN IOWA THIS AFTERNOON. WARM MOIST AIR COUPLED WITH STRONG CONVERGENCE ALONG THE FRONT OVER NORTHWEST MISSOURI...SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WAS HELPING TO INITIATE ISOLATED SEVERE THUNDERSTORMS ACROSS THIS AREA. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. PRESENT INDICATIONS ARE THAT THESE STORMS DEVELOPING OVER SOUTHEAST NEBRASKA...SOUTHWEST IOWA AND NORTHWEST MISSOURI WILL MOVE EASTWARD AND EFFECT AREAS OF SOUTHEAST IOWA AND NORTHEAST MISSOURI SOUTH OF U.S HIGHWAY 34 TOWARDS LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE ACTIVITY WILL LIKELY WEAKEN AFTER THE SUN SETS...SO THE CHANCES OF SEVERE WEATHER WILL DIMINISH AS THESE STORMS MOVE INTO WEST CENTRAL ILLINOIS AFTER DARK. SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF SOUTHEASTERN IOWA... NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON AND EARLY THIS EVENING. THOSE ENJOYING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO SKY AND LISTEN FOR SHORT TERM FORECASTS AND ANY WARNINGS FOR SEVERE WEATHER. CROSBIE/DMD
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | DVN | McDonough | 40 min |
| Mar 26, 5:36 PM CST | Severe Thunderstorm Warning | DVN | Mercer | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.